Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 6, 2012, 3:32 PM HST. It took effect at Jan 6, 2012, 4:00 PM HST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2012, 3:32 PM HST (01:32 UTC)
- In effect from
- Jan 6, 2012, 4:00 PM HST
- Expired
- Jan 7, 2012, 3:29 AM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
462 WHHW70 PHFO 070132 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY FOR PORTIONS OF THE BIG ISLAND COASTAL WATERS... .HIGH PRESSURE FAR NORTHEAST OF THE STATE WILL CONTINUE TO PRODUCE LOCALLY STRONG WINDS AROUND PORTIONS OF THE BIG ISLAND COASTAL WATERS OVERNIGHT. PHZ121-123-124-071445- /O.CAN.PHFO.SC.Y.0003.000000T0000Z-120107T1600Z/ /O.NEW.PHFO.SC.Y.0004.120107T0200Z-120107T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 332 PM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH EARLY SATURDAY MORNING...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-120-070245- /O.CAN.PHFO.SC.Y.0003.000000T0000Z-120107T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 332 PM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO BELOW SMALL CRAFT ADVISORY LEVELS ACROSS MAALAEA BAY AND THE PAILOLO CHANNEL. $$ BURKE
2 follow-up statements
866 WHHW70 PHFO 070727 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 927 PM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY FOR PORTIONS OF THE BIG ISLAND COASTAL WATERS... .HIGH PRESSURE FAR NORTHEAST OF THE STATE WILL CONTINUE TO PRODUCE LOCALLY STRONG WINDS ACROSS PORTIONS OF THE WATERS ADJACENT TO THE BIG ISLAND THROUGH EARLY SATURDAY MORNING. PHZ121-123-124-071600- /O.CON.PHFO.SC.Y.0004.000000T0000Z-120107T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 927 PM HST FRI JAN 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...THROUGH SATURDAY MORNING...NORTHEAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ALSO EXPECT ROUGH SEAS OF 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT INDICATES INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
950 WHHW70 PHFO 071329 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST SAT JAN 7 2012 PHZ121-123-124-071430- /O.CAN.PHFO.SC.Y.0004.000000T0000Z-120107T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 329 AM HST SAT JAN 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DROPPED BELOW THE SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. THEREFORE...THE SMALL CRAFT ADVISORY IS CANCELLED. $$ HOUSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 11:46 AM HST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 6, 11:46 AM HST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1146 AM HST FRI JAN 6 2012 .UPDATE... ADDED CLOUD COVER TO THE OAHU AFTERNOON FORECAST AS STABLE CLOUDS CONTINUE TO MOVE OVER THE ISLAND. && .SYNOPSIS... HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL MAINTAIN LIGHT TO MODERATE TRADE WINDS INTO NEXT WEEK. MOSTLY DRY WEATHER WILL PREVAIL...WITH THE TRADES DELIVERING JUST A FEW BRIEF SHOWERS...MAINLY WINDWARD. && .DISCUSSION... CURRENT SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS THE ALOHA STATE...EXCEPT OAHU WHERE STABLE LOW CLOUDS ARE BRINGING PARTLY CLOUDY SKIES. SCATTERED STABLE LOW CLOUDS EXTEND EAST OF THE BIG ISLAND...WHILE SOME SHOWER BEARING LOW CLOUDS ARE MOVING TOWARD NORTHEAST OAHU. THESE SHOWERS ARE WEAKENING THIS MORNING BUT MAY BRING SOME SPRINKLES TO THE KOOLAU MTS LATER THIS MORNING...AND WINDWARD KAUAI THIS AFTERNOON. LIGHT TO MODERATE TRADE WINDS AND DRIER THAN NORMAL WEATHER ARE ON TAP FOR THE NEXT FEW DAYS. TRADES WILL BRING LIMITED RAINFALL TO WINDWARD AREAS WITH A STABLE ATMOSPHERE KEEPING THE RAINFALL AT BAY. A SURFACE RIDGE ALONG 27N IS PROVIDING THE MODERATE TRADE WINDS...WHILE AN UPPER LEVEL RIDGE OVER THE ISLANDS IS PROVIDING THE STABLE ATMOSPHERE. THE UPPER RIDGE WILL ONLY INCREASE IN STRENGTH OVER THE WEEKEND PREVENTING MUCH VERTICAL CLOUD GROWTH...RELEGATING SHOWERS TO WINDWARD AND MAUKA AREAS. THE SURFACE RIDGE WILL FLUCTUATE IN LOCATION OVER THE NEXT SEVERAL DAYS AS COLD FRONTS PASS THROUGH THE NORTH PACIFIC. A SLIGHT WEAKENING IN THE TRADES IS EXPECTED SATURDAY AS THE RIDGE MOVES CLOSER TO THE STATE...AND THEN BUMPS UP A NOTCH EARLY NEXT WEEK AS THE RIDGE EDGES NORTH. LONGER RANGE MODELS HAVE BEEN FLIP FLOPPING LIKE A FISH OUT OF WATER ON THE FORECAST LATE NEXT WEEK. BOTH THE ECMWF AND GFS HAVE WIDE VARYING SOLUTIONS FROM RUN TO RUN. THE TROUBLE SEEMS TO STEM FROM THE FORMATION OF AN UPPER LEVEL LOW THURSDAY NIGHT AND FRIDAY. THE OUTLIER SOLUTION PLACES THE UPPER LOW N OF KAUAI WHICH WOULD CALL FOR WET WEATHER. THE MORE COMMON SOLUTION HAS THE LOW NE OF THE STATE PLACING HAWAII ON THE DRY SIDE OF THE LOW. THE ONLY CONFIDENCE THIS FORECASTER HAS IN THIS LONG TERM IS THAT MODELS WILL CONTINUE TO FLUCTUATE WILDLY UNTIL THE TIME FRAME IN QUESTION APPROACHES. FOR NOW...THE FORECAST CALLS FOR THE MORE PRACTICAL CLIMATOLOGICAL FORECAST OF TRADE WIND WEATHER. && .AVIATION... RADAR VAD WIND PROFILES AND 16Z-18Z ACARS SOUNDINGS FROM HONOLULU SHOW A STRONG/LOW SUBSIDENCE INVERSION AND UP TO 20-25 KNOTS OF WINDS IN THE MIXED LAYER. PILOT REPORTS FROM YESTERDAY INDICATED GENERAL LIGHT TURBULENCE WITH ONE LIGHT-MODERATE TURBULENCE REPORT FROM A C172. WINDS ARE SOMEWHAT WEAKER TODAY THAN YESTERDAY...AND ARE EXPECTED TO DIMINISH FURTHER. THEREFORE NO AIRMET FOR LOW-LEVEL TURBULENCE IS EXPECTED. WITH THE DRY AND STABLE AIRMASS ACROSS THE STATE...VFR CONDITIONS WILL PREVAIL. AN AREA OF CLOUDS JUST UPSTREAM OF THE STATE WILL BRING BRIEF MVFR CEILINGS FOR WINDWARD SECTIONS. && .MARINE... A NORTH SWELL HAS KEPT HIGH SURF ADVISORIES UP ALONG EAST FACING SHORES...AND THE POTENTIAL OF HARBOR SURGES IN KAHULUI AND HILO HARBORS. THE NORTH SWELL IS EXPECTED TO DIMINISH TONIGHT. A NEW WNW SWELL HAS REACHED BUOY 51101 THIS MORNING WITH A LONG PERIOD OF 20 SECONDS AND HEIGHTS OF 7 FEET. THIS WILL LIKELY PROMPT A HIGH SURF ADVISORY TONIGHT AND SATURDAY. A SMALL CRAFT ADVISORY REMAINS FOR WINDIER AREAS AROUND THE BIG ISLAND AND MAUI COUNTY. && .HYDROLOGY... THE MONTHLY DROUGHT INFORMATION STATEMENT HAS BEEN ISSUED THIS MORNING. PERSISTENT TRADE WINDS HAVE KEPT MOST WEST- FACING BIG ISLAND AND MAUI SLOPES UNDER DROUGHT CONDITIONS. PLEASE SEE OUR WEB PAGE OR PRODUCT HEAD HFODGTHFO TO READ THE LATEST DROUGHT INFORMATION. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST SATURDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR MAALAEA BAY- PAILOLO CHANNEL. && MORRISON
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.